On my last taper (begining of the summer) I exercised like normal for the first 3 weeks. My work outs were so much more productive since the prednisone boosted my energy. Life got busy around week 4 so I wasnt able to make it to the gym as often. I started retaining water really bad, to the point that I was gaining about 2 lbs every over day. The Dr put me on a water pill and that helped slow the weight gain down. I ended up gaining 14 lbs with that taper. Unfortuately I had to start another taper almost immediately after getting off the first one so I wasnt able to get back down to my pre-roid weight. HOWEVER, I have lost 3 lbs this time around. I dont have nearly the appitite that I had before....not sure why really, could just be that I have been busier than normal. I started working out today again hoping to drop a few more or at least keep the gain to a minimum.
Everyone is so different. I say go ahead and exercise for your health not for your weight and if weight comes off it is just an added bonus!!!
I agree, everyone is different. I lose weight on pred as it suppresses my appetite. Had to go on it as am allergic to all non steriodals and my misdiagnosis by the GP saw me on super high doses on and off for years beforehand.
One thing is to take not only calcium supplements as pred leaches it out of your bones, but also 1000IU of Vit D. No one did a bone density test on me until last year and it was found I have oesteopenia in the right hip and spine. The Vit D will help you to absorb calcium much better. Exercise, like star jumps, will help build the 'bone bank' up.
I have noticed the same thing Zanne mentioned. The lower the dose I am on, the quicker the weight comes off.
I am on a lower dose now and I hoping I can keep it low! I have noticed that certain bones I "forgot" about are starting to show up once again.
When I was on the higher dose, I would really watch what I ate and exercise 4-5 times a week, and that helped me from gaining anymore. It is frustrating though, because it is so easy to gain on this drug. Well, it is for me, anyways.
I asked a friend of mine who is a pharmacist if you can lose weight while on prednisone, and she said you can, but it is really hard. You really have to watch what you eat and be willing to walk or exercise daily.
I am overweight to begin with and I really should work on getting some of THAT off while I am not on the high dose. Grrr! Weight is so frustrating!
Best of luck to you!